Alert archive / North Dakota / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Apr 21, 2007, 11:53 PM CDT for Richland County, North Dakota. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2007, 11:53 PM CDT (04:53 UTC)
- Expired
- Apr 22, 2007, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Whole counties
County Richland County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 143 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KFGF 220456 FFWFGF NDC077-221400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1153 PM CDT SAT APR 21 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * FLASH FLOOD WARNING FOR... RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 900 AM CDT SUNDAY * AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER CENTRAL RICHLAND COUNTY. MORE RAIN TO THE SOUTH OVER SOUTH DAKOTA WILL MOVE OVER THE SAME AREA DURING THE OVERNIGHT PERIOD. UP TO TWO INCHES OF ADDITIONAL RAINFALL IS POSSIBLE. * SOME LOCATIONS IN THE WARNING INCLUDE WALCOTT...MOORETON...MANTADOR AND COLFAX. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL FLOAT MOST CARS DOWNSTREAM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLASH FLOODING ARE HARD TO RECOGNIZE. LAT...LON 4623 9713 4611 9693 4652 9679 4661 9693 $$ WJB
3 follow-up statements
000 WGUS73 KFGF 220757 FFSFGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 257 AM CDT SUN APR 22 2007 NDC077-221400- RICHLAND ND- 257 AM CDT SUN APR 22 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR RICHLAND COUNTY... AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MORE RAIN MOVING NORTHEAST OUT OF SOUTH DAKOTA. THE RAIN WAS DECREASING IN INTENSITY AND WAS MOVING TO THE NORTHEAST AT 40 MPH. RADAR ESTIMATED ABOUT TWO TO THREE INCHES OF RAIN FELL OVER NORTHERN RICHLAND COUNTY OVER THE LAST TWO DAYS. WHILE THE RAIN WILL LESSEN...RIVERS WILL STILL RESPOND TO RAINFALL OVER THE LAST TWO DAYS. ALSO YOU SHOULD EXPECT LOW LYING AREAS TO BE FLOODED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLASH FLOODING ARE HARD TO RECOGNIZE. LAT...LON 4610 9722 4634 9668 4661 9678 4662 9727 $$ HOPPES
000 WGUS73 KFGF 221018 FFSFGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 518 AM CDT SUN APR 22 2007 NDC077-221400- RICHLAND ND- 518 AM CDT SUN APR 22 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR RICHLAND COUNTY... AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY LIGHT RAIN OVER PARTS OF RICHLAND COUNTY. LIGHT RAIN CONTINUES TO MOVE OUT OF NORTHEAST SOUTH DAKOTA AND WAS DECREASING IN INTENSITY. RADAR ESTIMATED ABOUT TWO TO THREE INCHES OF RAIN FELL OVER NORTHERN RICHLAND COUNTY OVER THE LAST TWO DAYS. WHILE THE RAIN WILL LESSEN...RIVERS WILL STILL RESPOND TO THE RECENT RAINFALL. ALSO EXPECT LOW LYING AREAS TO BE FLOODED. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4610 9722 4634 9669 4661 9678 4662 9727 $$ HOPPES
000 WGUS73 KFGF 221342 FFSFGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 842 AM CDT SUN APR 22 2007 NDC077-221352- RICHLAND ND- 842 AM CDT SUN APR 22 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN RICHLAND COUNTY... LAT...LON 4610 9722 4634 9669 4661 9678 4662 9727 $$ SPEICHER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 3:25 PM CDT, 8 hours 28 minutes earlier.
Area forecast discussion, Apr 21, 3:25 PM CDT, 8 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 325 PM CDT SAT APR 21 2007 .SHORT TERM...CONVECTIVE TEMPERATURES HAVE BEEN REACHED OVER EXTREME SOUTHEAST ND TO INITIATE CUMULUS DEVELOPMENT. EXPECT CONTINUED DEVELOPMENT BUT NO STRONG SHORTWAVE IS EVIDENT ON WATER VAPOR TO QUICKLY DEVELOP THUNDERSTORMS. MAIN THETA-E BOUNDARY IS STILL OVER CENTRAL ND WHILE THE SURFACE TROUGH IS BROAD AND STILL DEVELOPING. SO DO NOT EXPECT EXPLOSIVE AND WIDESPREAD DEVELOPMENT OF STORMS NEXT SEVERAL HOURS THOUGH SOME SEVERE STORMS POSSIBLE AS SURFACE BASED CAPE VALUES HAVE CLIMBED PAST 1000 J/KG AND BOUNDARIES ARE EVIDENT ON VISUAL IMAGES...THE MOST OBVIOUS ONE EXTENDING FROM NEAR MBG TO NORTHWEST OF FAR. THE THETA-E GRADIENT CATCHES UP TO THE SURFACE TROUGH LATE TONIGHT AND IS COINCIDENT WITH ARRIVAL OF THE STRONG SHORTWAVE NOW CAUSING CONVECTION OVER WESTERN NE...WHICH WILL CAUSE FRONTOGENESIS ALONG THE TROUGH/FRONT BY 06Z. SO EXPECT HEAVY TSTORMS THIS EVENING WITH HAIL/DAMAGING WIND POSSIBLE...BUT THE MOST WIDESPREAD HEAVY RAIN BY LATE EVENING AND AFTER MIDNIGHT. ON THE BRIGHT SIDE...MODELS ARE MOVING THE FRONT ALONG ON SUNDAY AND RAIN TO END FROM THE WEST SOONER THAN WE WERE SUGGESTING. NEW RAINFALL AMOUNTS OF 1.5 INCHES STILL EXPECTED TONIGHT/EARLY SUNDAY. FLASH FLOOD ISSUES REMAIN BUT WILL HAVE TO BE BASED ON EXACTLY WHERE THE HEAVIER TRAINING STORMS TRACK. DID NOT CONSIDER SHOWER POSSIBILITIES MUCH ON MON NIGHT/TUE BUT NAM/GFS MOVE AREAS OF SHOWERS INTO THE AREA EVEN ONTO THE SURFACE- 850 MB RIDGE. SO KEPT THEM OUT FOR NOW. .LONG (WED-FRI) MAIN FOCUS FOR LATE NEXT WEEK WILL BE A SHORT WAVE TROUGH PASSING THROUGH THE STATE THURSDAY NIGHT INTO FRIDAY. 12Z GFS SHOWING VORT MAX OVER WRN CWA FROM 12Z TO 18Z FRIDAY...WHILE ECMWF IS KEEPING MOST SIG VORTICITY TO THE NORTH OF CWA...WITH WAVE PASSING THROUGH DRG THE AFTN. HPC BLEND TENDING TOWARD GFS SOLUTION AS THE WEEK GOES ON...THUS WENT WITH GFS TIMING FOR PRECIP STARTING AFT 06Z FRIDAY...AND BEGINNING TO CLEAR OUT FRIDAY AFTN. .AVIATION VFR CONDS WITH AREAS OF MVFR CONDS WILL CONT ACROSS ERN ND AND NW MINNESOTA DURING DAYLIGHT HOURS TODAY. HOWEVER...ISOLATED TO SCATTERED TSTMS WILL DEVELOP ACROSS FAR ERN ND THIS EVENING...AND ADVECT INTO NW MN. BY MIDNIGHT...SIGNIFICANT CONVECTIVE DEVELOPMENT WILL OCCUR ALONG A SFC BOUNDARY STRETCHING FROM KABR...THROUGH KFAR...AND NE TO AROUND KINL. THIS BOUNDARY WILL CONTINUE TO MOVE SLOWLY EASTWARD WITH STRONG THUNDERSTORMS AND HEAVY PRECIPITATION OCCURRING ALONG AND EAST OF IT AS THE SFC LOW MOVES INTO THE CWA FROM ERN SD. .FGF WATCHES/WARNINGS/ADVISORIES... ND...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NDZ039-049-052-053. MN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR MNZ003-029. && GV
Hazardous weather outlook, Apr 21, 6:37 AM CDT, 17 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 637 AM CDT SAT APR 21 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 637 AM CDT SAT APR 21 2007 ...MORE HEAVY RAIN AND SEVERE THUNDERSTORMS EXPECTED ACROSS THE REGION THIS AFTERNOON AND OVERNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING AREA OF LOW PRESSURE WILL BRING THE THREAT FOR ANOTHER ROUND OF STRONG THUNDERSTORMS AND HEAVY RAIN ACROSS PARTS OF THE REGION LATER THIS AFTERNOON AND TONIGHT. THUNDERSTORMS...A FEW SEVERE ARE EXPECTED TO DEVELOP AFTER 4PM MAINLY ACROSS EASTERN NORTH DAKOTA SHIFTING EASTWARD INTO MINNESOTA LATER IN THE EVENING. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION HEAVY RAIN IS ALSO POSSIBLE DURING THE EVENING AND OVERNIGHT HOURS. THE PRIMARY THREAT AREA WILL BE OVER EXTREME SOUTHEAST NORTH DAKOTA INTO ADJACENT PORTIONS OF WEST CENTRAL MINNESOTA WHERE 1 TO 2 INCHES OF RAIN FELL FRIDAY EVENING. ANOTHER 1 TO 2 INCHES OF RAIN ARE POSSIBLE TONIGHT. AS A RESULT A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS UNTIL SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WILL END FROM WEST TO EAST ACROSS THE REGION SUNDAY WITH EASTERN AREAS POTENTIALLY SEEING MORE RAINFALL A GOOD PART OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED FOR SEVERE WEATHER AND RAINFALL REPORTS. VOELKER
In the hours before
Local storm report, Apr 21, 7:06 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
706 PM CDT SAT APR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 W LOCKHART 47.44N 96.66W
04/21/2007 E0.75 INCH NORMAN MN PUBLIC
&&
WJBThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 5:49 AM CDT | Dense Fog Advisory | FGF | Cass, Grand Forks, Pembina, Richland, Traill, Walsh | 4 hr |
Nearby
Flash Flood Warnings in North Dakota, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.